MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 14IN2 USP1 D/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 14IN2 USP1 D/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B405
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 5/21/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: it was reported that the issues include ¿receiving empty product package¿ and ¿stratafix sutures detaching from the needle.¿ ¿ could you please clarify which lot corresponds to each issue? 10ag1h: 10d12p: 10e5h0: ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) all lot numbers and product codes were reported due to needle releasing from suture too easily.The product complaint is not for "empty packaging." the hospital contact person reporting the event is: kf to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported to the sales rep that during unknown procedure the implant coordinator in the operating room reported receiving empty product packages and was informed that the stratafix sutures had been detaching from the needle (needle ¿pop-off¿ issue) during use.No patient consequences.Device is not available for return.Additional information was requested.

Brand Name
SFX SPI PDS+ BI VIO 14IN2 USP1 D/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25240740
Report Number2210968-2026-05636
Device Sequence Number10534665
Product Code NEW
UDI-Device Identifier10705031464544
UDI-Public(01)10705031464544(17)270731(10)10AG1H
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B405
Device Lot Number10AG1H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown